Reactions 1704, p21 - 2 Jun 2018 Various toxicities: case report A 41-year-old man developed anorexia, myelosuppression during treatment with gemcitabine and carboplatin and mild skin rash, loss of appetite and fatigue during subsequent treatment with afatinib [routes, durations of treatments to reactions onsets and outcomes not stated]. The man presented to the outpatient department in May 2015, with left chest pain and intermittent cough for 2 months. He was diagnosed with stage IV left upper lung adenocarcinoma. He started treatment with gemcitabine 1600mg on day 1 and day 8 and carboplatin 500mg on day 2 for 4 cycles, followed by gemcitabine monotherapy 1600mg on day 1 and day 8 for 3 cycles after operation. He developed chemotherapy induced myelosuppression and anorexia. After 11 months, he achieved stable disease, and experienced progressive disease with enlarged left lung lesion and brain metastasis. Positron emission tomography-computed tomography showed an increased pulmonary lesion number, associated with the involvement of left pleura, thoracic vertebra and supraclavicular fossae lymph node. MRI showed intracerebral metastasis. Capture-based targeted sequencing of tissue biopsy and assessing plasma circulating tumor DNA (ctDNA) were performed. From May 2016, he started receiving treatment with afatinib 40mg. After initiation of afatinib, he experienced rapid relief in clinical symptoms. He developed side effects of loss of appetite, mild skin rash and fatigue on afatinib therapy. Two months after the initiation of afatinib, he achieved complete response in the intracranial lesions, and partial response in the lung lesion. Head and chest CT scan showed shrinkage of mediastinum lymph nodes and pleura nodules, decreased left lung lesions, associated with tumor-free in brain. In October 2016, he experienced increased pleural effusion and progressive disease with enlarged lung lesion. He also experienced hepatic metastasis, resulting in progression-free survival of 5 months. Capture- based next-generation sequencing showed human epidermal growth factor receptor 2 exon 8 S310Y mutation in hepatic puncture biopsy. He received percutaneous radiofrequency ablation for the hepatic tumor. At the same time, the therapy with afatinib 40mg was ongoing. He showed stable disease with extra-hepatic lesion with slow progression. Five months later in March 2017, he developed brain metastasis and experienced enlarged lung lesion. He passed away due to progression of disease a few weeks later. Author comment: "He presented with [gemcitabine and carboplatin] chemotherapy-induced side effects of anorexia and myelosuppression." "He displayed side effects of mild skin rash, fatigue and loss of appetite during the treatment of afatinib". Wang J, et al. Efficacy generated by afatinib in a lung adenocarcinoma patient harboring HER2 S310Y mutation. Cancer Biology and Therapy 19: 450-453, No. 6, 3 Jun 2018. Available from: URL: https:// doi.org/10.1080/15384047.2018.1449611 - China 803323006 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud